I'm on this medicine and I am just tired a lot. I wasn't sure if this is a common side effect for many people. Thank you.
Metoprolol - Does it cause you to be tired/fatigued?
Question posted by SVT Mommy on 25 Jan 2016
Last updated on 14 July 2022 by Totzie
I was on this drug only very briefly just about 2 weeks due to long covid. I only took 50mg my first day in the hospital and after that went to 25mg because of scary nightmares, anxiety, night sweats and stomach burning/diarrhea. So, I went down to 12.5mg after I couldn't take the side effects and 12.5mg didn't really lower my heart rate it still took a long time to recover it would pretty much stay over 105bpm-130bpm from moving and fluctuate through that for most of the time while moving or standing. It was uncomfortable but a normal side effect of LONG COVID so cardiologist said he is okay with me being off the medication I have no heart disease/issues/family history and most patients my age recover in 3 months from my issue. I have PVCs in hospital but this medication did a good job of stopping that but now I don't need it and would not recommend this medication.
I would say to supplement with things that increase your blood circulation and lower your blood pressure naturally and of course at least take a walk each day. For me I immediately got all my blood work done to check my Vit D, Sodium, Potassium, Glucose, Iron Levels, Ferritin, C-Reactive Protein levels. Vitamin D definicieny can be linked to hypertension, heart failure etc if severely low. Mine was at 20 but I got it to normal levels with supplementation.
You can ask your doctor about pycnogenol and if you have high blood pressure beet juice/powder helps with that if taken daily. Look I sought out answers from my primary doctor, cardiologist, nutritionist, chiropractor, a functional doctor and did research online on how to improve heart health.
I've suffered from fatigue for nearly 8 years but only improving my diet- cutting out gluten, alcohol, sugar, coffee, red meat, processed food, fried food, dairy/lactose only then did I start seeing improvements in my energy. So, truly with fatigue look at the entire body and your lifestyle holistically and try to start there and who knows you could be able to start lowering the dosage but you could do like I do and track my symptoms, track vitamin/supplements, and blood work daily. Only then can you get a true picture of fatigue.
Reading this forum I see a lot of people have similar symptoms. I had a CABG in 2002. Two ablations for AFIB, AF and SVT. Low testosterone due to pituitary adenoma so being tired is a chronic condition. I was taking 50mg then my SVT returned with sinus tachycardia so upped to 100mg ER daily. I’m am tireder. See my cardiologists again next month. My cardiologist said a lot of patients complain about metoprolol at 100mg will make you tired.
I take 100 mg once a day. After about an hour after taking it I get out at breath easy. Is this normal?
After two months on Metoprolol, I began experiencing severe fatigue and depression. Very debilitating. I was only taking 12.5 mg’s once per day!!
Hypersensitive to it to say the least.
My Doctor directed me to stop it abruptly because it was such a small dosage.
However, I stopped taking it Thursday morning ( Thursday morning was the last time I took 12.5 mg’s)
Friday night I experienced frightening nightmares.
This morning very scary and uncomfortable adrenaline released as it suddenly hit me that this Beta-blocker also has been blocking my adrenaline/epinephrine. So, with out taking it for 48 hours, a torrent of adrenaline hit me. Yep, full blown panic attack stuff, only I didn’t panic but sat on the couch suffering. I’m talking... INTENSE. To assuage the fear, pain, and difficulty, I took my blood pressure every 15-20 minutes for two hours.
It constantly stayed at around 137/74 with my heart rate steadily at 57-62 beats per minute. Amazing.
After the adrenaline rush subsided an hour later, you know what followed... Yep, a huge fatigue and depression episode lasting another 4 hours. I ate to medicate the pain. Guess this is how people gain so much weight on this drug. I just kept turning all over to Jesus and hung on.
(I was on this drug due to a stent placement in my right artery on May 27th, 2020). Heart is very healthy, just a clogged artery at 72 years old.
I am a cardiologist my sub-speciality is electrophysiology, what was the diagnosis of your condition? Tachycardia can be due to many causes and an alternative can be found.
SVT; Don't give up are you seeing a heart doctor, Or just a GP if that is the case you might want to see a heart doctor they know more about the medications and problems that may give you better results. Or at least something that does not make you so tired. Have a good weekend
I have been Metoprolol for years, plus Warfarin. I have days when I don't feel like doing anything. Eat healthy, take a good vitamin and also add Super B's and B12. I'm retired so I can take it easy. Good Luck.
I take this medication, and it doesn't seem to have any side effects. I agree with Chuck, give it a few days, and if it does not subside, talk to your doctor. Good luck, and let us know. StarGlitter
SVT; Did you just start this medication anyway you have 2 correct answers but for many people these side effect go away in a short time if they do not contact your doctor and find something else. Have a good day.
Yes it's a very common side effect. Some people said they get used to it and that the tiredness decrease overtime, but in my case I find as tired as the first day I start taking it.
What is your dose? Low dose cause less tiredness usually.
When I start taking the metoprolol, I was only at a small 25 mg dose daily, I had more energy for sure. My dose was increase to 25 mg x 3 a day so a total of 75 mg day and yes I feel very tired all the time, it's very hard to push myself to do something physical in fact, and even mentally it's very hard. Exercise is almost impossible for me on that med but well I need to take it, if not, my heart is racing all the time.
I hope you will not feel tired for a long time and get used to this side effect.
SVT Mommy: yes, tiredness is a very common side effect of this medication. PNC
- Metoprolol uses and safety info
- Metoprolol information for Healthcare Professionals (includes dosage details)
- Side effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.